Alert archive / New York / Small Craft Advisories in 2014
Small Craft Advisory 18, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Feb 17, 2014, 3:43 PM EST. It took effect at Feb 18, 2014, 12:00 AM EST. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Feb 17, 2014, 3:43 PM EST (20:43 UTC)
- In effect from
- Feb 18, 2014, 12:00 AM EST
- Expired
- Feb 18, 2014, 9:38 PM EST
- In force
- 22 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted, in the capitals the NWS used until 2016.
197 WHUS71 KBUF 172043 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 343 PM EST MON FEB 17 2014 LEZ040-041-180445- /O.NEW.KBUF.BW.Y.0001.140218T0300Z-140218T2300Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 343 PM EST MON FEB 17 2014 ...BRISK WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 6 PM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A BRISK WIND ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 6 PM EST TUESDAY. * WINDS...SOUTH TO 30 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BRISK WIND ADVISORY MEANS THAT WINDS WILL REACH SMALL CRAFT ADVISORY CRITERIA IN AREAS THAT ARE PRIMARILY ICE COVERED. STRONG WINDS COULD SEPARATE THE LAKE ICE FROM THE SHORE OR CREATE OPEN LEADS IN THE ICE COVER... MAKING IT ILL-ADVISED AND POTENTIALLY HAZARDOUS TO VENTURE OUT ON LAKE ICE DURING THE STRONG WINDS. && $$ LOZ043-044-180445- /O.NEW.KBUF.SC.Y.0018.140218T0500Z-140218T1600Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 343 PM EST MON FEB 17 2014 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 11 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 11 AM EST TUESDAY. * WINDS...SOUTHEAST 20 TO 25 KNOTS. * WAVES...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
6 follow-up statements
062 WHUS71 KBUF 180230 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 930 PM EST MON FEB 17 2014 LEZ040-041-181030- /O.CON.KBUF.BW.Y.0001.140218T0300Z-140218T2300Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 930 PM EST MON FEB 17 2014 ...BRISK WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST TUESDAY... * WINDS...SOUTH TO 30 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BRISK WIND ADVISORY MEANS THAT WINDS WILL REACH SMALL CRAFT ADVISORY CRITERIA IN AREAS THAT ARE PRIMARILY ICE COVERED. STRONG WINDS COULD SEPARATE THE LAKE ICE FROM THE SHORE OR CREATE OPEN LEADS IN THE ICE COVER... MAKING IT ILL-ADVISED AND POTENTIALLY HAZARDOUS TO VENTURE OUT ON LAKE ICE DURING THE STRONG WINDS. && $$ LOZ043-044-181030- /O.CON.KBUF.SC.Y.0018.140218T0500Z-140218T1600Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 930 PM EST MON FEB 17 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST TUESDAY... * WINDS...SOUTHEAST 20 TO 25 KNOTS. * WAVES...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
354 WHUS71 KBUF 180837 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 337 AM EST TUE FEB 18 2014 LOZ042-181645- /O.EXB.KBUF.SC.Y.0018.000000T0000Z-140219T0000Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 337 AM EST TUE FEB 18 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING. * WINDS...SOUTHWEST 20 TO 25 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ043-044-181645- /O.EXT.KBUF.SC.Y.0018.000000T0000Z-140219T0000Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 337 AM EST TUE FEB 18 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EST THIS EVENING... * WINDS...SOUTH TO 30 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LEZ040-041-181645- /O.CON.KBUF.BW.Y.0001.000000T0000Z-140218T2300Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 337 AM EST TUE FEB 18 2014 ...BRISK WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * WINDS...SOUTHWEST TO 30 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BRISK WIND ADVISORY MEANS THAT WINDS WILL REACH SMALL CRAFT ADVISORY CRITERIA IN AREAS THAT ARE PRIMARILY ICE COVERED. STRONG WINDS COULD SEPARATE THE LAKE ICE FROM THE SHORE OR CREATE OPEN LEADS IN THE ICE COVER... MAKING IT ILL-ADVISED AND POTENTIALLY HAZARDOUS TO VENTURE OUT ON LAKE ICE DURING THE STRONG WINDS. && $$
500 WHUS71 KBUF 181507 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1007 AM EST TUE FEB 18 2014 LEZ040-041-182300- /O.CON.KBUF.BW.Y.0001.000000T0000Z-140218T2300Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 1007 AM EST TUE FEB 18 2014 ...BRISK WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * WINDS...SOUTHWEST TO 30 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BRISK WIND ADVISORY MEANS THAT WINDS WILL REACH SMALL CRAFT ADVISORY CRITERIA IN AREAS THAT ARE PRIMARILY ICE COVERED. STRONG WINDS COULD SEPARATE THE LAKE ICE FROM THE SHORE OR CREATE OPEN LEADS IN THE ICE COVER... MAKING IT ILL-ADVISED AND POTENTIALLY HAZARDOUS TO VENTURE OUT ON LAKE ICE DURING THE STRONG WINDS. && $$ LOZ042>044-182315- /O.CON.KBUF.SC.Y.0018.000000T0000Z-140219T0000Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 1007 AM EST TUE FEB 18 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WINDS...SOUTHWEST 20 TO 25 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
298 WHUS71 KBUF 182244 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 544 PM EST TUE FEB 18 2014 LEZ040-041-190000- /O.EXT.KBUF.BW.Y.0001.000000T0000Z-140219T0000Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 544 PM EST TUE FEB 18 2014 ...BRISK WIND ADVISORY NOW IN EFFECT UNTIL 7 PM EST THIS EVENING... * WINDS...SOUTHWEST TO 30 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BRISK WIND ADVISORY MEANS THAT WINDS WILL REACH SMALL CRAFT ADVISORY CRITERIA IN AREAS THAT ARE PRIMARILY ICE COVERED. STRONG WINDS COULD SEPARATE THE LAKE ICE FROM THE SHORE OR CREATE OPEN LEADS IN THE ICE COVER... MAKING IT ILL-ADVISED AND POTENTIALLY HAZARDOUS TO VENTURE OUT ON LAKE ICE DURING THE STRONG WINDS. && $$ LOZ042-190300- /O.EXT.KBUF.SC.Y.0018.000000T0000Z-140219T0300Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 544 PM EST TUE FEB 18 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EST THIS EVENING... * WINDS...SOUTHWEST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ043-044-190600- /O.EXT.KBUF.SC.Y.0018.000000T0000Z-140219T0600Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 544 PM EST TUE FEB 18 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM EST WEDNESDAY... * WINDS...SOUTHWEST 15 TO 20 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
966 WHUS71 KBUF 182337 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 637 PM EST TUE FEB 18 2014 LEZ040-041-190045- /O.CAN.KBUF.BW.Y.0001.000000T0000Z-140219T0000Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 637 PM EST TUE FEB 18 2014 ...BRISK WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE BRISK WIND ADVISORY. $$ LOZ042-190045- /O.CAN.KBUF.SC.Y.0018.000000T0000Z-140219T0300Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 637 PM EST TUE FEB 18 2014 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LOZ043-044-190400- /O.EXT.KBUF.SC.Y.0018.000000T0000Z-140219T0400Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 637 PM EST TUE FEB 18 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EST THIS EVENING... * WINDS...SOUTHWEST 20 TO 25 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
421 WHUS71 KBUF 190238 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 938 PM EST TUE FEB 18 2014 LOZ043-044-190345- /O.CAN.KBUF.SC.Y.0018.000000T0000Z-140219T0400Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 938 PM EST TUE FEB 18 2014 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS WILL CONTINUE TO DIMINISH ALONG THE SOUTH SHORES OF LAKE ONTARIO LATE THIS EVENING. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Feb 17, 3:40 PM EST, 3 minutes earlier.
Area forecast discussion, Feb 17, 3:40 PM EST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
340 PM EST MON FEB 17 2014
.SYNOPSIS...
CLOUDS WILL BE ON THE INCREASE THIS EVENING AND TONIGHT AS HIGH
PRESSURE MOVES EASTWARD AND A LOW PRESSURE SYSTEM MOVING OUT OF THE
MISSISSIPPI VALLEY BRINGS WIDESPREAD LIGHT SNOWFALL TO THE REGION.
THE APPROACH OF THE LOW WILL ALSO BRING STRONG AND GUSTY WINDS TO
PARTS OF WESTERN AND CENTRAL NEW YORK TONIGHT AND EARLY TUESDAY.
TEMPERATURES WILL WARM ABOVE FREEZING WEDNESDAY...WITH THE WARMING
TREND CONTINUING THROUGH THE END OF THE WEEK AS A WARM FRONT LIFTS
NORTH ACROSS THE REGION. THE MILD WEATHER WILL COME TO AN END NEXT
WEEKEND WITH THE PASSAGE OF A STRONG COLD FRONT AND A RETURN TO MORE
WINTER-LIKE CONDITIONS.
&&
.NEAR TERM /THROUGH TUESDAY/...
AFTER A BRIGHT AND SUNNY DAY ACROSS MOST OF THE NORTHEASTERN STATES
(VERY NICE SATELLITE IMAGERY OF THE ICE COVER ON THE EASTERN GREAT
LAKES)...THERE WILL BE AN INCREASE IN MID AND HIGH CLOUDS THIS
EVENING. CLOUDS WILL LOWER AND THICKEN FURTHER AS SURFACE LOW
PRESSURE CONSOLIDATES WITH ITS ATTENDANT UPPER TROUGH AND SPREADS
SNOW ACROSS THE STATE OVERNIGHT. THE SNOW WILL BE PRECEDED AND
ACCOMPANIED BY STRONGER AND GUSTIER WINDS AS THE EVENING MOVES INTO
THE NIGHT. WILL EXPAND THE WIND ADVISORY TO INCLUDE THE ENTIRE
GENESEE VALLEY AND NORTHERN FINGER LAKES. THE LOCATION OF THE LOW
LEVEL JET IS FAR ENOUGH TO THE EAST TO EXCLUDE THE NIAGARA FRONTIER
FROM THIS WIND ADVISORY BUT WILL MAINTAIN VIGILANCE SHOULD THE WINDS
BE STRONGER IN THE WEST.
THE SNOWFALL WILL BE DIVIDED TO TWO SECTIONS...ONE CONCENTRATED ON
PENNSYLVANIA AND THE SOUTHERN EDGE OF OUR FORECAST AREA...AND THE
SECOND AREA ALONG AND ACROSS LAKE ONTARIO TO THE TUG HILL REGION.
THERE WILL BE A CORRIDOR OF LESSER SNOW AMOUNTS ACROSS THE FINGER
LAKES WESTWARD TO THE NORTHEAST CORNER OF LAKE ERIE. THIS IS LIKELY
THE RESULT OF THE DOWNSLOPE COMPONENT OR THE WINDS OFF THE ALLEGANY
HIGHLANDS TO THE LAKE PLAINS OR SOME DRIER AIR ENTRAINED INTO THE
CIRCULATION ABOUT THE SURFACE LOW...BUT IS EVIDENT ON MANY OF THE
SYNOPTIC AND MESOSCALE MODELS. SNOW TOTALS WILL REMAIN BELOW
ADVISORY CRITERIA BUT WILL BE BLOWN ABOUT BY THE GUSTY WINDS...
CREATING A RATHER NASTY PERIOD DURING THE OVERNIGHT HOURS.
EXPECT TEMPERATURES READINGS TO CHANGE LITTLE FROM DAYTIME
HIGHS...WITH MANY AREAS ACTUALLY WARMING OVERNIGHT THANKS TO THE
COMBINATION OF WARM ADVECTION AND DOWNSLOPING WINDS.
THE STORM SYSTEM MOVES EASTWARD QUICKLY AND SOME LIGHT SNOW WILL
LINGER FOLLOWING THE LOW CENTER'S PASSAGE ON TUESDAY. WILL HAVE POPS
DIMINISHING FROM CATEGORICAL EARLY IN THE DAY TO LOW CHANCE BY LATE
IN THE DAY. TEMPERATURES WILL RISE THROUGH THE DAY WITH CONTINUED
WARM ADVECTION EARLY...HIGHS IN THE UPPER 20S TO THE MID 30S.
&&
.SHORT TERM /TUESDAY NIGHT THROUGH WEDNESDAY NIGHT/...
THE WEATHER QUIETS DOWN BRIEFLY FOR TUESDAY NIGHT BEHIND THE MONDAY
NIGHT/TUESDAY SNOW MAKER...AS SHORT WAVE RIDGING TRACKS ACROSS THE
GREAT LAKES REGION. THE MID AND UPPER LEVEL FLOW PATTERN LOOKS
TO REMAIN PROGRESSIVE AS A LOWER AMPLITUDE WAVE TRACKS ACROSS THE
NORTHERN GREAT LAKES EVENTUALLY ALLOWING A SURFACE TROUGH/COLD
FRONT TO MAKES ITS WAY ACROSS NEW YORK STATE DURING THE DAY
WEDNESDAY. THIS WILL BRING A SOME SNOW OR MIXED SNOW/RAIN AS
TEMPERATURES RISE A FEW DEGREES ABOVE FREEZING FOR MOST
LOCATIONS...WHICH WILL LIMIT SNOW ACCUMULATIONS. DRIER AIR ARRIVES
BEHIND THIS SYSTEM FOR WEDNESDAY NIGHT AS A LOW LEVEL ANTICYCLONE
SHIFTS TO THE MID ATLANTIC STATES.
&&
.LONG TERM /THURSDAY THROUGH MONDAY/...
CONCERN THIS PERIOD WILL COME IN THE THURSDAY AND FRIDAY TIME FRAME
WHEN WE SHIFT TO A SHARP WARMING TREND AND THE POTENTIAL FOR
SIGNIFICANT RAINFALL WHICH WILL LEAD TO AN INCREASED FLOOD
POTENTIAL.
MOST OF THE GUIDANCE SUGGESTING TWO DISTINCT EASTERN PACIFIC WAVES
PHASING ACROSS THE UPPER MIDWEST/NORTHERN GREAT LAKES...PROMOTING
STRONG CYCLOGENESIS ACROSS THE WESTERN GREAT LAKES THURSDAY/THURSDAY
NIGHT. THIS PATTERN WILL LIKELY PROMOTE STRONG LOW LEVEL THETA E
ADVECTION/MOISTURE TRANSPORT NORTHEASTWARD INTO THE LOWER GREAT
LAKES BY THURSDAY AFTERNOON. INITIAL CHANCES FOR PRECIPITATION LOOK
TO BE THURSDAY AFTERNOON. PROFILES BY THIS TIME LOOK TO BE WARM
ENOUGH TO SUPPORT RAIN...ALTHOUGH IF PRECIPITATION OCCURS A BIT
SOONER THERE MAY BE A BRIEF PERIOD OF SNOW OR FREEZING RAIN AT THE
IMMEDIATE ONSET. HOWEVER...FEEL ANY MIXED PRECIPITATION WILL BE VERY
SHORT LIVED AS STRENGTH OF LOW LEVEL ADVECTION WILL EASILY OVERWHELM
PROFILES OVER TO LIQUID PRECIPITATION.
AFTER THIS INITIAL WARM/MOIST ADVECTIVE SURGE THURSDAY AFTERNOON THE
FOCUS WILL TURN TOWARD THE POTENTIAL FOR ADDITIONAL PRECIPITATION
THURSDAY NIGHT INTO EARLY FRIDAY. DEPENDING ON THE EXACT EVOLUTION
OF THE PATTERN WITH REGARDS TO THE DEEPENING OF THE WESTERN GREAT
LAKES STORM...THE ASSOCIATED POWERFUL COLD FRONT SHOULD SWEEP
THROUGH THE AREA QUICKLY LATE THURSDAY NIGHT OR EARLY FRIDAY.
THE PRECIPITATION AHEAD AND ESPECIALLY ALONG THE FRONTAL ZONE WILL
LIKELY HAVE SOME CONVECTIVE NATURE TO IT. SOME AMOUNT OF UNCERTAINTY
EXISTS MAINLY WITH THE DEGREE OF INSTABILITY BEING THE LIMITING
FACTOR...BUT EMBEDDED THUNDERSTORM THREAT WILL BE POSSIBLE WITH THE
FRONTAL PASSAGE. STRENGTH OF WIND FIELDS ALOFT MAY SUGGEST THE
POTENTIAL FOR DAMAGING WINDS IF AN ORGANIZED CONVECTIVE LINE CAN
DEVELOP.
RAINFALL AMOUNTS DURING THIS TIME FRAME ARE ALSO A CONCERN...
ESPECIALLY IF ANY ENHANCED CONVECTIVE RAINFALL OCCURS. THE FLOOD
POTENTIAL CERTAINLY WILL BE INCREASED NOT ONLY FROM THE RAINFALL AND
WARM TEMPERATURES...BUT ALSO WITH EXPECTED SURFACE DEWPOINTS RISING
INTO THE UPPER 30S OR EVEN HIGHER WHICH WILL GREATLY ACCELERATE
SNOWMELT. FOR THESE REASONS A FLOOD WATCH HAS BEEN ISSUED FOR THE
ENTIRE AREA STARTING THURSDAY NIGHT. IN ADDITION...LOCALLY DENSE FOG
COULD BE AN ISSUE WITH DEWPOINTS THIS HIGH WORKING OVER THE FROZEN
GROUND.
ONCE THE COLD FRONT CROSSES THE AREA FRIDAY...THE COLDER AND DRIER
AIR ADVECTING IN ITS WAKE WILL PROVIDE SOME RELIEF TO THE RUNOFF
SITUATION...BUT I WOULD EXPECT ANY FLOODING PROBLEMS WHICH DO
DEVELOP TO BE ONGOING DURING THE DAY FRIDAY...BUT MUCH OF THIS WILL
DEPEND ON EXACT RAINFALL AMOUNTS FROM THURSDAY INTO EARLY FRIDAY AND
TEMPERATURE AND DEWPOINT TRENDS.
LOWER CONFIDENCE FORECAST BEYOND THIS POINT AS SMALLER SCALE WAVES
WILL BE IMPACTING THE AREA FOR THE WEEKEND AND EARLY NEXT WEEK...
WITH THE POTENTIAL FOR A SERIES OF LOW LEVEL AMPLITUDE CLIPPER
SYSTEMS THROUGH THIS PERIOD. THERE IS SOME BETTER MODEL SUPPORT
SHOWING REINFORCING COLDER AIR INTO THE LOWER LAKES BY EARLY NEXT
WEEK WHICH WOULD BE MORE SUPPORTIVE OF LAKE EFFECT/ENHANCED SNOWS IN
A NORTHWEST FLOW REGIME. THERE MAY EVEN BE SOME LAKE RESPONSE ISSUES
OFF LAKE ERIE DEPENDING UPON HOW MUCH OPEN WATER CAN DEVELOP FROM
THE INCOMING MILDER AIRMASS.
&&
.AVIATION /21Z MONDAY THROUGH SATURDAY/...
VFR CONDITIONS TODAY WITH MID/HIGH CLOUDS MOVING IN FROM THE WEST
THROUGH THE AFTERNOON AHEAD OF AN APPROACHING LOW PRESSURE SYSTEM. A
STRONG SOUTHERLY LOW LEVEL JET WILL PUSH ACROSS WESTERN NY AHEAD OF
THIS LOW THIS EVENING...POTENTIALLY RESULTING IN A BRIEF PERIOD OF
LLWS ACROSS AREAS WEST OF THE GENESEE VALLEY BETWEEN 03-07Z BEFORE
THE STRONGER WINDS MIX DOWN TO THE SURFACE...PRODUCING SOUTHEASTERLY
GUSTS TO NEAR 40KT ACROSS AREA TERMINALS. SNOWFALL AND ASSOCIATED
MVFR CONDITIONS WILL PUSH ACROSS THE FORECAST AREA FROM WEST TO EAST
FROM 05Z TUE ONWARDS WITH WINDS BACKING TO THE SOUTHWEST AS THE LOW
PASSES JUST TO THE NORTH OF THE LOWER GREAT LAKES.
OUTLOOK...
TUESDAY...MVFR/IFR IMPROVING TO VFR IN THE AFTERNOON. SNOW LIKELY
EARLY. TUESDAY NIGHT...MAINLY VFR.
WEDNESDAY...MAINLY VFR WITH A CHANCE OF RAIN/SNOW SHOWERS.
THURSDAY...MVFR WITH RAIN SHOWERS LIKELY.
FRIDAY...MAINLY VFR WITH A CHANCE OF RAIN SHOWERS.
SATURDAY...VFR.
&&
.MARINE...
CONDITIONS WILL REMAIN QUIET ON THE LAKES THIS EVENING AS HIGH
PRESSURE CROSSES THE REGION. SOUTHEASTERLY WINDS WILL FRESHEN EARLY
THIS EVENING AHEAD OF AN APPROACHING LOW PRESSURE SYSTEM AND GIVE
WAY TO SOUTHWESTERLIES BY TUESDAY MORNING AS THE LOW PASSES JUST TO
THE NORTH OF THE LAKES. WIND SPEEDS ALONG THE LAKE ONTARIO SHORE
WILL REACH SMALL CRAFT ADVISORY RANGE...WILL HAVE A SMALL CRAFT
ADVISORY TO MATCH THE LAND BOUND WIND ADVISORY...ALTHOUGH OFFSHORE
FLOW WILL LIMIT WAVE HEIGHT. WINDS ALONG THE LAKE ERIE BASIN WILL
SHIFT FROM SOUTHEAST TO SOUTHWEST WITH THE PASSAGE OF THE SURFACE
LOW...SUFFICIENTLY STRONG TO NECESSITATE A BRISK WIND ADVISORY FOR
THE ICE COVERED LAKE. STRONG WINDS COULD SEPARATE THE LAKE ICE FROM
THE SHORE OR CREATE OPEN LEADS IN THE ICE COVER... MAKING IT
ILL-ADVISED AND POTENTIALLY HAZARDOUS TO VENTURE OUT ON LAKE ICE
DURING THE STRONG WINDS.
HIGH PRESSURE NOSING ACROSS THE REGION WILL BRING A BRIEF DECREASE
IN WINDS TUESDAY NIGHT BEFORE SOUTHWESTERLIES FRESHEN ONCE AGAIN
WEDNESDAY AS ANOTHER LOW PASSES WELL TO THE NORTH ACROSS NORTHERN
ONTARIO/QUEBEC. THIS WILL BE FOLLOWED BY HIGH PRESSURE THAT SHOULD
BRING ANOTHER PERIOD OF TRANQUIL CONDITIONS WEDNESDAY NIGHT INTO
THURSDAY.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...FLOOD WATCH FROM LATE THURSDAY NIGHT THROUGH LATE FRIDAY NIGHT
FOR NYZ004>008-014.
WIND ADVISORY FROM MIDNIGHT TONIGHT TO 11 AM EST TUESDAY FOR
NYZ003-004-011>014-019>021-085.
FLOOD WATCH FROM THURSDAY EVENING THROUGH FRIDAY AFTERNOON FOR
NYZ001>003-010>013-019>021-085.
MARINE...BRISK WIND ADVISORY FROM 10 PM THIS EVENING TO 6 PM EST
TUESDAY FOR LEZ040-041.
SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 11 AM
EST TUESDAY FOR LOZ043-044.
&&
SYNOPSIS...WCH
NEAR TERM...WCH
SHORT TERM...TMA
LONG TERM...TMA
AVIATION...WCH
MARINE...WCHHazardous weather outlook, Feb 17, 3:28 PM EST, 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 328 PM EST MON FEB 17 2014 NYZ005>008-182030- NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- 328 PM EST MON FEB 17 2014 ...FLOOD WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH LATE FRIDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. THERE IS THE POTENTIAL FOR SEVERE WEATHER THURSDAY NIGHT INTO EARLY FRIDAY. DAMAGING WINDS ARE THE PRIMARY THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ004-014-182030- WAYNE-ONTARIO- 328 PM EST MON FEB 17 2014 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 11 AM EST TUESDAY... ...FLOOD WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH LATE FRIDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. FLOOD WATCH. THERE IS THE POTENTIAL FOR SEVERE WEATHER THURSDAY NIGHT INTO EARLY FRIDAY. DAMAGING WINDS ARE THE PRIMARY THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ003-011>013-019>021-085-182030- MONROE-GENESEE-WYOMING-LIVINGSTON-CHAUTAUQUA-CATTARAUGUS-ALLEGANY- SOUTHERN ERIE- 328 PM EST MON FEB 17 2014 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 11 AM EST TUESDAY... ...FLOOD WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. FLOOD WATCH. THERE IS THE POTENTIAL FOR SEVERE WEATHER THURSDAY NIGHT INTO EARLY FRIDAY. DAMAGING WINDS ARE THE PRIMARY THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ001-002-010-182030- NIAGARA-ORLEANS-NORTHERN ERIE- 328 PM EST MON FEB 17 2014 ...FLOOD WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. THERE IS THE POTENTIAL FOR SEVERE WEATHER THURSDAY NIGHT INTO EARLY FRIDAY. DAMAGING WINDS ARE THE PRIMARY THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-182030- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 328 PM EST MON FEB 17 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS THE POTENTIAL FOR SEVERE WEATHER THURSDAY NIGHT INTO EARLY FRIDAY. DAMAGING WINDS ARE THE PRIMARY THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 17, 3:43 AM EST | Wind Advisory | BUF | Allegany, Cattaraugus, Chautauqua, Erie, Genesee, Livingston and 4 more | 27 hr |
| Feb 17, 3:11 PM EST | Flood Watch | BUF | Allegany, Cattaraugus, Cayuga, Chautauqua, Erie, Genesee and 10 more | 4 days |
| Feb 17, 3:43 PM EST | Brisk Wind Advisory | BUF | 27 hr |
Nearby
Small Craft Advisories in New York, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.